Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2019, 4:03 PM EDT for Bartow County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2019, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 19, 2019, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992
WWUS82 KFFC 192003
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Mon Aug 19 2019
GAZ020-031-192030-
Bartow GA-Paulding GA-
403 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTOW AND
NORTHEASTERN PAULDING COUNTIES UNTIL 430 PM EDT...
At 403 PM EDT...a strong thunderstorm was over Emerson, or near
Cartersville...moving southwest at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Euharlee, Emerson, George Washington Carver St Pk and
Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3416 8490 3415 8466 3408 8466 3408 8473
3405 8474 3403 8479 3409 8493
TIME...MOT...LOC 2003Z 027DEG 6KT 3411 8476
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:38 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 19, 2:38 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 238 PM EDT Mon Aug 19 2019 .SHORT TERM /Tonight through Tuesday Night/... Weak upper level trough over the area will support higher precipitation coverage through the short term. The trough has allowed deeper moisture to advect into the area, contributing to a moist and unsettled airmass over the state. A surface low nearby will traverse the state through Tuesday, triggering greater diurnally- driven storm development each afternoon and evening. Forecast continues to show areas of likely pops each afternoon, with good chance pops elsewhere. Widespread severe weather is not a concern through the short term, although it is still possible for a few storms to become strong to marginally severe. The main concerns are gusty winds, frequent lightning, and locally heavy rainfall. Increased cloudiness and storm coverage will result in slightly cooler high temperatures on Tuesday. Expect most areas to reach only the upper 80s to low 90s, with Heat Index values under 100. 31 .LONG TERM /Wednesday through Monday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Diurnally driven scattered to numerous showers and thunderstorms will be the norm in the extended periods of the forecast. The area will remain situated in the weak upper trough between the ridge over the Plains and western Atlantic ridge. Moisture continues to slowly increase across the area through the end of the week which will will provide a boost each afternoon for convective development. By the end of the week, the models are showing a cold front pushing south out of the great lake state Thursday and into North GA Friday. The models show this frontal boundary stalling across the southeastern U.S. and keeping rain chances across the region through the end of the forecast period. Another weaker wave also pushes northeast out of the western gulf which will also keep precip chances going through day 7. As for now, will continue with scattered to numerous convection each day. Temperatures, while tempered somewhat by increased convection, will remain above normal through the week. The increased moisture will also keep afternoon heat index values from the upper 90s to low 100s. 01 && .AVIATION... 18Z Update... Expect better precipitation coverage today, and have indicated TEMPO TSRA for all TAF sites generally 20-00Z. MVFR-VFR cigs will continue, with some improvement this evening with diminishing precip before degrading overnight. IFR cigs and IFR-MVFR visibilities will move northwestward into the area from the south, with IFR cigs expected at KCSG, KMCN, and AHN. The Atlanta-area sites could see FEW-SCT low MVFR, but lowest cigs are expected to stay south of the KATL airport at this time. Will be dependent on rain today. Winds will be east, with a shift to the west possible after 00z Wednesday. Speeds under 8kt except near convection. //ATL Confidence...18Z Update... Medium on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 70 90 / 40 60 50 40 Atlanta 73 89 72 90 / 40 50 40 40 Blairsville 65 85 65 87 / 30 50 40 40 Cartersville 71 92 71 92 / 30 40 30 40 Columbus 74 90 72 92 / 50 50 30 40 Gainesville 71 89 71 90 / 30 50 40 40 Macon 72 88 71 91 / 50 60 40 40 Rome 71 93 72 93 / 20 30 30 40 Peachtree City 71 91 71 92 / 40 50 40 40 Vidalia 72 89 72 92 / 60 50 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....BDL AVIATION...31
Hazardous weather outlook, Aug 19, 10:10 AM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1010 AM EDT Mon Aug 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1010 AM EDT Mon Aug 19 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered to numerous thunderstorms are expected across much of north and central Georgia this afternoon into tonight. Gusty winds, frequent lightning and locally heavy rainfall are possible. Heat index values will range between 100 and 105 degrees across portions of north and central Georgia this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected across much of north and central Georgia through the week, mainly in the afternoon and evening. A few storms could be strong to marginally severe with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of any severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Aug 19, 3:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG 1 E WALESKA 34.31N 84.53W
08/19/2019 CHEROKEE GA EMERGENCY MNGR
TREE DOWN ON LAND RD NEAR HOBART SMITH RD
&&
EVENT NUMBER FFC1900669
KMMLocal storm report, Aug 19, 3:48 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG 2 NNW TRION 34.58N 85.32W
08/19/2019 CHATTOOGA GA EMERGENCY MNGR
A TREE WAS DOWNED ON LONG HOLLOW RD AT WELCOME HILL RD.
&&
CORRECTED EVENT TIME
EVENT NUMBER FFC1900664
RWILLISSpecial weather statement, Aug 19, 3:55 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Mon Aug 19 2019
GAZ006>008-014-015-192030-
Gilmer GA-Dawson GA-Union GA-Lumpkin GA-Fannin GA-
355 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILMER...NORTHWESTERN
DAWSON...UNION...LUMPKIN AND FANNIN COUNTIES UNTIL 430 PM EDT...
At 355 PM EDT...a strong thunderstorm was over Hemp, or 9 miles east
of Blue Ridge...moving west at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Blue Ridge, Blairsville, Morganton, Suches, Amicalola Falls State
Park, Loving, Jones Creek, Woods Hole Shelter, Len Foote Hike Inn,
Pisgah, Mineral Bluff, Vogel State Park, Cherry Log, Stover Creek
Shelter, Turners Corner, Gaddistown, Hemp, Margret, Camp Merrill and
Nottely Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3471 8386 3469 8386 3468 8387 3467 8387
3466 8388 3461 8387 3448 8424 3471 8440
3499 8436 3499 8395
TIME...MOT...LOC 1955Z 072DEG 10KT 3489 8416
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 19, 3:59 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
359 PM EDT Mon Aug 19 2019
GAZ014-015-022-023-192030-
Hall GA-Dawson GA-Forsyth GA-Lumpkin GA-
359 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL...SOUTHEASTERN
DAWSON...FORSYTH AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 430 PM
EDT...
At 359 PM EDT...a strong thunderstorm was over Silver City, or near
Dawsonville...moving southwest at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Cumming, Dahlonega, Dawsonville, Dougherty, Drew, Coal
Mountain, Hightower, Matt, Aqualand Park, Silver City, Chestatee,
Murrayville, Oscarville, Auraria and War Hill Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3445 8382 3422 8392 3412 8418 3431 8426
3435 8426 3454 8403
TIME...MOT...LOC 1959Z 033DEG 6KT 3433 8408
HAIL...0.75IN
WIND...50MPHLocal storm report, Aug 19, 4:01 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 PM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 N HICKORY FLAT 34.20N 84.42W
08/19/2019 CHEROKEE GA EMERGENCY MNGR
A LARGE TREE WAS DOWNED ON EAST CHEROKEE DRIVE AT BART
MANOUS ROAD.
&&
EVENT NUMBER FFC1900670
RWILLISSpecial weather statement, Aug 19, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Mon Aug 19 2019
GAZ020-031-192030-
Bartow GA-Paulding GA-
403 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTOW AND
NORTHEASTERN PAULDING COUNTIES UNTIL 430 PM EDT...
At 403 PM EDT...a strong thunderstorm was over Emerson, or near
Cartersville...moving southwest at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Euharlee, Emerson, George Washington Carver St Pk and
Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3416 8490 3415 8466 3408 8466 3408 8473
3405 8474 3403 8479 3409 8493
TIME...MOT...LOC 2003Z 027DEG 6KT 3411 8476
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:36 PM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Aug 19, 1:24 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Aug 19, 2:00 PM EDT | Special Weather Statement | FFC | Pickens | 30 min |
| Aug 19, 2:01 PM EDT | Special Weather Statement | FFC | Lumpkin | 29 min |
| Aug 19, 2:12 PM EDT | Special Weather Statement | FFC | Chattooga | 33 min |
| Aug 19, 2:20 PM EDT | Special Weather Statement | FFC | Chattooga | 25 min |
| Aug 19, 2:23 PM EDT | Special Weather Statement | FFC | Gordon | 37 min |
| Aug 19, 2:25 PM EDT | Special Weather Statement | FFC | White | 35 min |
| Aug 19, 2:30 PM EDT | Special Weather Statement | FFC | Pickens | 30 min |
| Aug 19, 2:33 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Gordon, Pickens | 42 min |
| Aug 19, 2:41 PM EDT | Special Weather Statement | FFC | White | 19 min |
| Aug 19, 2:53 PM EDT | Special Weather Statement | FFC | Chattooga | 37 min |
| Aug 19, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 51 min |
| Aug 19, 2:56 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 34 min |
| Aug 19, 3:00 PM EDT | Special Weather Statement | FFC | Chattooga | 30 min |
| Aug 19, 3:09 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Aug 19, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 30 min |
| Aug 19, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Gordon | 46 min |
| Aug 19, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 45 min |
| Aug 19, 3:22 PM EDT | Special Weather Statement | FFC | Bartow | 38 min |
| Aug 19, 3:25 PM EDT | Special Weather Statement | FFC | Union | 35 min |
| Aug 19, 3:27 PM EDT | Special Weather Statement | FFC | Cherokee | 18 min |
| Aug 19, 3:28 PM EDT | Special Weather Statement | FFC | Dade | 32 min |
| Aug 19, 3:39 PM EDT | Special Weather Statement | FFC | Chattooga | 36 min |
| Aug 19, 3:42 PM EDT | Special Weather Statement | FFC | Dawson | 18 min |
| Aug 19, 3:46 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Floyd | 44 min |
| Aug 19, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton | 42 min |
| Aug 19, 3:55 PM EDT | Special Weather Statement | FFC | Fannin, Lumpkin, Union | 35 min |
| Aug 19, 3:59 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Aug 19, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 29 min |
| Aug 19, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 51 min |
| Aug 19, 4:15 PM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Aug 19, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 34 min |
| Aug 19, 4:26 PM EDT | Special Weather Statement | FFC | Fannin | 34 min |
| Aug 19, 4:30 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 30 min |
| Aug 19, 4:32 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Aug 19, 4:34 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| Aug 19, 4:38 PM EDT | Special Weather Statement | FFC | Paulding | 37 min |
| Aug 19, 4:59 PM EDT | Special Weather Statement | FFC | Forsyth | 16 min |
| Aug 19, 5:01 PM EDT | Special Weather Statement | FFC | Banks | 14 min |
| Aug 19, 5:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 16 min |
| Aug 19, 5:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 15 min |
| Aug 19, 5:45 PM EDT | Special Weather Statement | FFC | Jackson | 30 min |
| Aug 19, 6:13 PM EDT | Special Weather Statement | FFC | Stewart | 32 min |
| Aug 19, 6:21 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Aug 19, 6:33 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 27 min |
| Aug 19, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Oconee | 40 min |
| Aug 19, 7:03 PM EDT | Special Weather Statement | FFC | Madison | 12 min |
| Aug 19, 7:15 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Walton | 30 min |
| Aug 19, 7:50 PM EDT | Special Weather Statement | FFC | Rockdale | 25 min |
| Aug 19, 7:52 PM EDT | Special Weather Statement | FFC | Wilkes | 38 min |
| Aug 19, 7:53 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Aug 19, 7:54 PM EDT | Special Weather Statement | FFC | Greene | 36 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.